CSN Login
Members Online: 7

You are here

Cisplatin in combination w radiation

Gardena
Posts: 102
Joined: Jan 2016

Hello ladies,  I am currently on break from frontline treatment.  After my 6 rounds of taxel/carbo (w one transfusion) I felt so beat up I asked my onco team if I could have 4 weeks off, instead of 3, before starting radiation.  Since the chemo stays in your system for five weeks after infusion they agreed. 

When I went for my simulation I was told the plan was five weeks, five days a week of external imrt radiation coupled w a weekly low dose of cisplatin, for a total of five infusions. At the end of the 25 external radiation treatments I will receive 1 internal  brachy treatment.  I am wondering if anyone has had radiation and cisplatin concurrently,  and what the experience is like. I was told cisplatin will not cause hair loss,  but will cause nausea, blurry vision.  There is also the "rare" chance it can cause hearing loss (great... not) but was assured that the low dose I'm receiving shld not be problematic.  

Any insight on your personal experience would be gratefully appreciated.  Thanks much~

ncg007
Posts: 134
Joined: Nov 2015

My treatment started with 2 rounds of Cisplatin, 1 every 4 weeks, along with 28 external radiation and then finished with 4 carbo/taxol.  I had no hair loss from the Cisplatin and the nausea was minimal compared to carbo/taxol, also no blurry vision, hearing or other issues.  My biggest problem during concurrent treatment was the diarrhea from the radiation.  Hope you too have no issues with it.

Nancy

Gardena
Posts: 102
Joined: Jan 2016

Good to hear cisplatin wasn't too bad. I am bracing myself for the radiation induced diarrhea by taking probiotics, as some ladies have indicated helped them. If I remember correctly,  you're done with treatment - I hope you're feeling well and getting on with life. :-)

ncg007
Posts: 134
Joined: Nov 2015

Gardena...Priobotics is an excellent idea...wish I would have thought of that....dr. didn't suggest and I didn't join this board until after i finished radiation....Yes I am almost 3 weeks out from completing treatment....feeling better each day...only new issue is knee pain and some foot numbness both on left...no other numbness...wishing you the best with your continued treatment

Nancy

survivingsu's picture
survivingsu
Posts: 134
Joined: Apr 2013

It's been almost 7 years since my diagnosis and treatment of an aggressive uterine cancer (small cell) , so I do not remember the details, but I do remember that I had Cisplatin along with radiation treatment simultaneously, then 3 brachy radiations, then surgery, and finally follow-up Cisplatin alone.  I had a lot of tranfusions because my blood levels tanked.  I certainly had side effects, but not sure which to attribute these to, some from the cancer, some from the chemo, some from the radiation, and some from normal aging.  Just wanted you to know that some side effects take a while to go away, but they eventually do, or at least one improves.  Hang in there with the treatment, it's do-able, and you have a lot of ladies here rooting for you big time!

Cheers,

Susan

Subscribe to Comments for "Cisplatin in combination w radiation"